Alert archive / Illinois / Special Weather Statements in 2021
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Apr 7, 2021, 8:27 PM CDT for Logan County, Illinois. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2021, 8:27 PM CDT (01:27 UTC)
- Expired
- Apr 7, 2021, 9:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Lincoln, IL
County Logan County, IL
The radar
The Lincoln radar (KILX), 15 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.5 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 220 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1472 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
879
WWUS83 KILX 080127
SPSILX
Special Weather Statement
National Weather Service Lincoln IL
827 PM CDT Wed Apr 7 2021
ILZ037-038-041>043-048-051>053-080215-
Logan-Tazewell-Sangamon-Macon-Mason-Menard-Christian-De Witt-McLean-
827 PM CDT Wed Apr 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MENARD...LOGAN...
NORTHWESTERN CHRISTIAN...NORTHEASTERN SANGAMON...WESTERN DE WITT...
SOUTHERN TAZEWELL...SOUTHWESTERN MCLEAN...EASTERN MASON AND
NORTHWESTERN MACON COUNTIES UNTIL 915 PM CDT...
At 826 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Easton to near Williamsville to
Mechanicsburg. Movement was northeast at 50 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Lincoln, Clinton, Mason City, Riverton, Atlanta, Delavan, Manito,
Mount Pulaski, Kincaid, Williamsville, Edinburg, Illiopolis,
Hopedale, McLean, Greenview, Green Valley, Niantic, San Jose,
Mechanicsburg and Emden.
This includes the following highways...
Interstate 155 between mile markers 0 and 18.
Interstate 55 between mile markers 108 and 145.
Interstate 72 between mile markers 108 and 126.
LAT...LON 4048 8974 4040 8924 4013 8891 3954 8946
3994 8957 4019 8993
TIME...MOT...LOC 0126Z 208DEG 42KT 4019 8983 3999 8954 3979 8941
$$
DeubelbeissWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Apr 7, 6:21 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Apr 7, 6:21 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 621 PM CDT Wed Apr 7 2021 .SYNOPSIS... Issued at 258 PM CDT Wed Apr 7 2021 Showers and thunderstorms are expected to be numerous tonight across central Illinois, as an upper level low moves east out of Kansas. With this low only slowly moving through the region late this week, expect periods of showers to linger Thursday into Thursday night, before ending for a time on Friday. && .SHORT TERM...(This evening through Thursday) ISSUED AT 258 PM CDT Wed Apr 7 2021 Initial cluster of showers/storms which affected the Illinois River valley earlier today has lifted into northwest Illinois, with other showers/storms elsewhere more on the isolated to scattered side. Decent sunshine pushed temperatures to 80 degrees in many areas near and east of I-57, but the rainy conditions resulted in temps falling into the 60s near the Illinois River. Main convective activity for our evening is currently in a north/south band over Missouri, ahead of an upper low currently spinning over Kansas. High-res models bring this to near the Mississippi River toward 7-8 pm, though in a weakening state as they move east across the forecast area. Continued with the categorical PoP's as the line works its way through, but dropped showers late night and early morning across the western CWA, as the dry slot ahead of the upper low pushes into the area. As this low moves into central Illinois by late Wednesday afternoon, wraparound showers will be on the increase, and PoP's were significantly increased west of I-55 in the afternoon. A fairly large temperature range is on tap Wednesday, with highs in the mid 50s underneath the upper low in west central Illinois, ranging to the mid 60s near the Indiana border. .LONG TERM...(Thursday night through Wednesday) ISSUED AT 258 PM CDT Wed Apr 7 2021 The theme for the longer range will be "cooler and showery", as a plethora of upper lows impacts our weather into the middle of next week. The upper low over central Illinois Thursday afternoon will slowly lift northward late this week, only reaching the upper peninsula of Michigan Friday evening. Hot on its heels, a second low will be centered over Missouri by midday Saturday. Rain chances were beefed up Thursday evening across the northern/western CWA as the first low lifts toward Wisconsin, and some breaks in the rain are likely Friday and Friday evening. Rain chances will also be increased for Saturday and Saturday night. With the cool temperatures associated with these lows, thunder chances will be fairly minimal, though there may be a few storms across the eastern CWA Saturday depending on where exactly the surface low tracks. The third low of the series is expected toward mid week. This pattern favors cooler conditions through the period, especially as we get to mid week. However, highs in the 70s are still possible Friday south of I-70. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 616 PM CDT Wed Apr 7 2021 A line of thunderstorms will move across central Illinois this evening. There should be a general weakening trend in these storms are they progress east after sunset. Breezy S/SSE winds and VFR conditions will occur ahead of these storms, then MVFR conditions and a switch to SSW winds will occur behind the line through the remainder of the period. A brief wind shift to the west with gusts to around 30 kt will be possible with any linear segments of thunderstorms such as the area approaching SPI early this evening. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...Geelhart SHORT TERM...Geelhart LONG TERM...Geelhart AVIATION...Deubelbeiss
Hazardous weather outlook, Apr 7, 3:03 PM CDT, 5 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 303 PM CDT Wed Apr 7 2021 ILZ027>031-036>038-040>043-047>053-082015- Cass-Christian-De Witt-Fulton-Knox-Logan-Macon-Marshall-Mason- McLean-Menard-Morgan-Peoria-Sangamon-Schuyler-Scott-Stark- Tazewell-Woodford- 303 PM CDT Wed Apr 7 2021 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms will move across the area tonight. Some of the storms could be strong to severe this evening. Damaging winds and hail will be the main severe weather threats. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed from 6 pm to 9 pm. Please relay any information about observed severe weather to the National Weather Service while following all local, state and CDC guidelines. ILZ044>046-054>057-061>063-066>068-071>073-082015- Champaign-Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar- Effingham-Jasper-Lawrence-Moultrie-Piatt-Richland-Shelby- Vermilion- 303 PM CDT Wed Apr 7 2021 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Showers and isolated thunderstorms will move across the area tonight. Severe weather is not expected at this time. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Isolated thunderstorms are possible Saturday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. 25
In the hours before
Special weather statement, Apr 7, 7:13 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Lincoln IL
713 PM CDT Wed Apr 7 2021
ILZ049-050-080100-
Scott-Morgan-
713 PM CDT Wed Apr 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR SCOTT AND MORGAN COUNTIES UNTIL
800 PM CDT...
At 712 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Alsey to near Roodhouse to
near Greenfield. Movement was northeast at 50 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Jacksonville, Winchester, Alexander, Meredosia, Bluffs, Franklin,
Murrayville, Woodson, Chapin, Manchester, Alsey, Naples, Exeter,
Literberry, South Jacksonville, Concord, Glasgow, Lynnville, Sinclair
and Riggston.
This includes Interstate 72 between mile markers 43 and 79.
LAT...LON 3972 9064 3974 9062 3978 9061 3983 9057
3987 9059 3987 9001 3952 8996 3952 9058
3958 9058 3964 9061 3969 9064
TIME...MOT...LOC 0012Z 203DEG 43KT 3952 9053 3945 9030 3929 9017
DeubelbeissSpecial weather statement, Apr 7, 8:27 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
827 PM CDT Wed Apr 7 2021
ILZ037-038-041>043-048-051>053-080215-
Logan-Tazewell-Sangamon-Macon-Mason-Menard-Christian-De Witt-McLean-
827 PM CDT Wed Apr 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MENARD...LOGAN...
NORTHWESTERN CHRISTIAN...NORTHEASTERN SANGAMON...WESTERN DE WITT...
SOUTHERN TAZEWELL...SOUTHWESTERN MCLEAN...EASTERN MASON AND
NORTHWESTERN MACON COUNTIES UNTIL 915 PM CDT...
At 826 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Easton to near Williamsville to
Mechanicsburg. Movement was northeast at 50 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Lincoln, Clinton, Mason City, Riverton, Atlanta, Delavan, Manito,
Mount Pulaski, Kincaid, Williamsville, Edinburg, Illiopolis,
Hopedale, McLean, Greenview, Green Valley, Niantic, San Jose,
Mechanicsburg and Emden.
This includes the following highways...
Interstate 155 between mile markers 0 and 18.
Interstate 55 between mile markers 108 and 145.
Interstate 72 between mile markers 108 and 126.
LAT...LON 4048 8974 4040 8924 4013 8891 3954 8946
3994 8957 4019 8993
TIME...MOT...LOC 0126Z 208DEG 42KT 4019 8983 3999 8954 3979 8941
DeubelbeissThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 7:13 PM CDT | Special Weather Statement | ILX | Morgan, Scott | 47 min |
| Apr 7, 7:49 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Menard, Morgan, Sangamon | 41 min |
Nearby
Special Weather Statements in Illinois, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.